Hail, Hood
- When
- May 14, 10:48 PM CST
- Where
- Hood County, Cresson
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.533, -97.633
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 14, 8:50 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION...PUBLIC UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 950 PM CDT WED MAY 14 2003 .PUBLIC DISCUSSION 930 PM... ONCE AGAIN...WE WILL HOLD WITH THE CURRENT FORECAST. NORTH TEXAS POSITIONING NEAR THE SUMMIT OF THE SUBTROPICAL RIDGE...WITH STRONG ANTICYCLONIC WESTERLIES COMING ACROSS THE RIDGE...CONTINUOUS TO BE A DIFFICULT FORECAST PROBLEM. THERE IS STRONG CAPPING WITHIN THE NORTHERN SECTOR OF THE RIDGE...WITH THE ZONE IMMEDIATELY NORTH OF THE CAPPING MOST SUSCEPTIBLE TO THUNDERSTORMS. FOR THE MOST PART...THE NORTH TEXAS AREA THAT HAS RECEIVED RAINFALL HAS BEEN NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35...ESPECIALLY ALONG THE RED RIVER. AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION WAS NEAR A CANTON... CLEBURNE...MINERAL WELLS LINE AT MID-EVENING...WITH A SURFACE LOW WEST OF WACO. WINDS AHEAD OF THE BOUNDARY WERE NORTHEASTERLY WEST OF THE LOW...AND SOUTHEASTERLY FURTHER EAST. ONE WOULD THINK THAT SIMILAR TO PREVIOUS NIGHTS...A NOCTURNAL MS COULD DEVELOP NORTH OF THE OUTFLOW BOUNDARY...AND ROLL DOWN THE RED RIVER...OR ACROSS SOUTHERN OKLAHOMA. THERE ARE A FEW THUNDERSTORMS IN THE PANHANDLE ...WITH THETA E ADVECTION (MAINLY BENEFITING FROM HIGH DEW POINT AIR) FLOWING INTO THE STORMS. HOWEVER..THERE APPEARS TO BE LITTLE OR NO SHORT WAVE TROUGH ACTION IN THE SAME AREA...WHICH MAY WORK AGAINST MCS DEVELOPMENT. WARM ADVECTION VIA THE THE LOW LEVEL JET MAY HELP THE PANHANDLE STORMS TO ORGANIZE...BUT THE 850 MB WINDS AT JAYTON ARE NORTHEASTERLY AT 0200 UTC. SHOULD THESE WINDS COME INTO THE SOUTHEAST TONIGHT...THIS COULD HAPPEN. THE MODELS...HOWEVER... GENERALLY DONT INCREASE THE STRONGER SOUTHEAST 850 MB FLOW UNTIL AFTER DAY BREAK THURSDAY. BY THE WAY...IF IT DOESNT RAIN AGAIN THIS MONTH...THIS WILL BE THE THIRD DRIEST APRIL/MAY COMBO SINCE RECORD KEEPING BEGAN IN 1898. THE DRIEST ON RECORD IS 1937 WITH 1.58 INCHES, THE SECOND DRIEST IS 1903 WITH 1.84. WE HAVE HAD ONLY 1.99 SO FAR THIS YEAR. IN 1957...THE WETTEST APRIL/MAY RAINFALL OCCURRED...WITH 24.83 INCHES ...AVIATION DISCUSSION... LOW PRESSURE SW OF JUNCTION CONTINUES TO DROP SOUTH...BRINGING WINDS AROUND TO E/NE IN THE METROPLEX. THIS IS LIKELY STIRRING -SHRA WITH MSTR CONVERGENCE ALONG THE BOUNDARY. HOWEVER...ANOTHER FEATURE ON RADAR SEEMS TO BE KILLING THE -SHRA FM THE NORTH AT THE SAME TIME. HOWEVER...WILL STILL ADD VCSH FOR A FEW HOURS THIS EVENING AS THE CONVERGENCE BOUNDARY HANGS AROUND THE METROPLEX FOR A BIT. AS FAR AS MVFR CLDS ARND MRNG...LOOKS GOOD AT THIS TIME WITH NO REAL LOW LEVEL JET TO GET CLDS IN HERE EARLY. 30/SS FCSTID = 26 FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1024 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NEAR THE RED RIVER WELL AFTER MIDNIGHT. THIS INCLUDES AREAS ALONG AND NORTH OF A NOCONA...DENTON...SULPHUR SPRINGS LINE. LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING ACROSS THE FAR EASTERN RED RIVER COUNTIES. LARGE HAIL WILL BE THE MAIN THREAT. AN UPPER LOW OVER SOUTHERN CALIFORNIA WILL MOVE INTO THE SOUTHERN PLAINS FRIDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE TEXAS PANHANDLE THURSDAY AFTERNOON...BEFORE EVOLVING INTO A LARGE CONVECTIVE COMPLEX THURSDAY NIGHT. THIS COMPLEX MAY MOVE INTO NORTH TEXAS LATE THURSDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN FRIDAY AFTERNOON...AS A DRYLINE MOVES INTO NORTH TEXAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 30/SS
TXZ095-106-107-142345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT WED MAY 14 2003 TORNADO WATCH #371 THAT WAS IN EFFECT FOR...LAMAR...DELTA AND HOPKINS COUNTIES... HAS BEEN CANCELLED.
The Dallas/Ft Worth radar (KFWS), 31 km away, was scanning. The volume nearest the first event began at 04:47 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Golfball to baseball size hail occurred.
Roof was blown off a water suply building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355787, 5355786, 5355785, 5355783, 5355784, 5355782.